MAUDE Adverse Event Report: INARI MEDICAL, INC. TRIEVER24; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. TRIEVER24; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 22-101
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Great Vessel Perforation (2152)
Date of Event 08/04/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari stryker medical affairs, who concluded that the patient's injury was possibly the result of inadvertent catheter perforation due to user error (advancing without a dilator).Cardiac perforation and cardiac tamponade are identified in the labeling as possible adverse events/complications.The device labeling includes the following warning: "do not advance the triever catheter without first reinserting the dilator.Failure to do so may result in vessel damage or perforation." manufacturer reference#: (b)(4).
 
Event or Problem Description
A 61-year-old female presented to the emergency department with shortness of breath.Imaging was performed and the patient was diagnosed with bilateral pulmonary embolism (pe) with heavy clot burden on both sides.Clot was also observed in the iliac and inferior vena cava.Access and wire positioning was achieved without issue.The access sheath was swapped out for the intri24 sheath.After removing the dilator, the triever24 (t24) was advanced into place.Aspirations were performed but yielded little to no clot.Cavitation also occurred so the physician pulled back the t24 until it filled.This occurred when the tip of the t24 was in the main pulmonary artery.When this occurred, the patient began to cough and experienced a small amount of hemoptysis.The physician advanced the t24 forward without a dilator to take an angiogram.No signs of perforation were seen so the procedure continued.Aspirations were performed but cavitation occurred again.When pulling the t24 back, the syringe was filled with a "jello-like" clot.After another aspiration the patient began to experience severe hemoptysis.Significant clot burden was observed in the syringe.Suction was performed and the t24 was pulled back which resulted in the loss of wire positioning.Fortunately, the patient's coughing and hemoptysis resolved itself in around 10 minutes.The patient began to rapidly deteriorate after being laid down.Cardiopulmonary resuscitation (cpr) was performed until a pulse was regained.Epinephrine was administered and all devices were removed from the patient.The patient was intubated which helped with stabilization, but the patient coded again.Cpr was performed with other resuscitation efforts until a pulse was regained.The patient was sent to the intensive care unit where she passed away.

Brand Name
TRIEVER24
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
irvine CA 92618
Manufacturer Contact
james bennett
6001 oak canyon
irvine, CA 92618
9493744235
MDR Report Key22957420
Report Number3020347218-2025-00056
Device Sequence Number18243890
Product Code QEW
UDI-Device Identifier00850291007185
UDI-Public00850291007185
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K213402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number22-101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Initial Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Life Threatening;
Patient Age61 YR
Patient SexFemale